Existence problems in steady state theory for electromagnetic waves in weakly nonlinear media

I. Gurwich, D. Censor

Research output: Contribution to journalArticlepeer-review

7 Scopus citations

Abstract

A theory of steady state nonlinear wave propagation is discussed. Here "steady state" implies that wave parameters remain invariant in time and space domains. Conditions for the existence of such a state are analyzed. A detailed discussion is given for a quadratic homogeneous medium. The necessary conditions providing a steady state, and concerning medium properties and wave amplitudes, are derived in closed form for a quadratic dispersive medium. It is shown that a steady state may be achieved for small amplitude waves where a certain relation between the input amplitude and the medium dispersive and nonlinear properties is satisfied. The case of very weak dispersion is discussed separately.

Original languageEnglish
Pages (from-to)1115-1139
Number of pages25
JournalJournal of Electromagnetic Waves and Applications
Volume9
Issue number9
DOIs
StatePublished - 1 Jan 1995

ASJC Scopus subject areas

  • Electronic, Optical and Magnetic Materials
  • Physics and Astronomy (all)
  • Electrical and Electronic Engineering

Fingerprint

Dive into the research topics of 'Existence problems in steady state theory for electromagnetic waves in weakly nonlinear media'. Together they form a unique fingerprint.

Cite this